Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Birmingham, AL

January 29, 201415 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Jan 29, 2014, 3:14 AM CST for 15 counties in Alabama. It took effect at Jan 29, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 2014, 3:14 AM CST (09:14 UTC)
In effect from
Jan 29, 2014, 11:00 AM CST
Expired
Jan 29, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Birmingham, AL

Counties Bibb County, AL, Blount County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
107 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WWUS84 KBMX 290914
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 AM CST WED JAN 29 2014

...LOW RELATIVE HUMIDITY VALUES MAY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS TODAY ACROSS PORTIONS OF CENTRAL ALABAMA...

ALZ018>021-027-028-291015-
/O.CAN.KBMX.FW.A.0006.140129T1700Z-140130T0000Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-TALLADEGA-CLAY-
314 AM CST WED JAN 29 2014

...FIRE WEATHER WATCH IS CANCELLED FOR NORTHEASTERN CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FIRE
WEATHER WATCH. 

RELATIVE HUMIDITY VALUES SHOULD NOT FALL BELOW 25 PERCENT FOR MORE
THAN 4 HOURS ACROSS THESE COUNTIES TODAY.

$$

ALZ011>015-017-022>026-030>032-034-300000-
/O.UPG.KBMX.FW.A.0006.140129T1700Z-140130T0000Z/
/O.NEW.KBMX.FW.W.0011.140129T1700Z-140130T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-ST. CLAIR-SUMTER-GREENE-HALE-BIBB-
314 AM CST WED JAN 29 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR PORTIONS OF CENTRAL ALABAMA...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS...WILL BE FROM THE NORTH UP TO 5 MPH.

* RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT.

* IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER
  CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY COULD CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 28, 11:20 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 28, 11:20 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1120 PM CST TUE JAN 28 2014

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

A LOT OF BUSY WORK THIS EVENING TRYING TO KEEP THE FORECAST AND
PRODUCTS UP TO DATE WITH THE LATEST RADAR TRENDS. THE HEAVIER
SNOWFALL HAS PUSHED OUT OF CENTRAL ALABAMA AND ALL THE WINTER
STORM WARNINGS HAVE BEEN CANCELLED. SOME LIGHT SNOW WILL CONTINUE
ACROSS THE FAR SOUTHEAST COUNTIES FOR THE NEXT FEW HOURS...BUT NO
ADDITIONAL ACCUMULATIONS. TEMPERATURES HAVE BEEN NEARLY STEADY
THIS EVENING DUE TO CLOUD COVER...BUT CLOUDS ARE BEGINNING TO
CLEAR ACROSS NORTHWEST ALABAMA AND EXPECT TEMPERATURES TO BEGIN TO
FALL ONCE THE HIGH CLOUDS ERODE.

58/ROSE

&&

.AVIATION...
06Z TAF DISCUSSION.

WINTER PRECIP HAS ENDED FOR ALL OF CENTRAL ALABAMA. CIGS WILL
CONTINUE TO IMPROVE OVERNIGHT AS DRY AIR AND SUBSIDENCE ON THE
BACK SIDE OF THE UPPER TROUGH MOVE OVER THE AREA. TEMPERATURES
OVERNIGHT WILL REMAIN WELL BELOW FREEZING...AND WILL PROBABLY
STAY BELOW FREEZING FOR MOST TAF SITES UNTIL LATE THURSDAY
MORNING. SO ANY ICE/SNOW ACCUMULATION ON UNTREATED RUNWAYS OR
TAXIWAYS MAY NOT MELT VERY MUCH DURING THE DAY WEDNESDAY.

77/GLEASON

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HARD FREEZE WARNING UNTIL 9 AM CST WEDNESDAY FOR ALL OF CENTRAL
ALABAMA.

FIRE WEATHER WATCH FROM 11 AM CST WEDNESDAY THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...
CHEROKEE...CLAY...CLEBURNE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...MARION...PICKENS...SHELBY...ST. CLAIR...
SUMTER...TALLADEGA...TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Jan 28, 10:46 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 PM CST TUE JAN 28 2014

ALZ011>015-017>050-300500-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1046 PM CST TUE JAN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

FRIGID TEMPERATURES ARE EXPECTED OVERNIGHT WITH LOWS IN THE
SINGLE DIGITS FOR AREAS NORTH OF I-59 WITH LOWER TO MIDDLE TEENS
SOUTH OF I-59. WITH THE RECENT WINTER PRECIPITATION...AREA
ROADWAYS ARE HAZARDOUS ACROSS MOST OF CENTRAL ALABAMA...AND TRAVEL
IS NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY COLD ARCTIC AIR WILL AFFECT CENTRAL ALABAMA AGAIN THURSDAY
MORNING. LOW TEMPERATURES WILL DROP TO 15 DEGREES OR BELOW FOR
MUCH OF CENTRAL ALABAMA.

VERY DRY CONDITIONS WILL CONTINUE ON BOTH WEDNESDAY AND THURSDAY
FOR MOST OF THE AREA...LEADING TO HIGH FIRE DANGER CONDITIONS.
OUTDOOR BURNING IS HIGHLY DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY CONTINUE OVERNIGHT DUE TO THE RECENT WINTER PRECIPITATION.

In the hours before

Local storm report, Jan 28, 9:34 PM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     SNOW             LOMAX                   32.88N 86.66W
01/28/2014  E3.0 INCH        CHILTON            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             NEW SITE                33.04N 85.78W
01/28/2014  E3.0 INCH        TALLAPOOSA         AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             PRATTVILLE              32.46N 86.45W
01/28/2014  E1.0 INCH        AUTAUGA            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             DEATSVILLE              32.61N 86.40W
01/28/2014  E3.0 INCH        ELMORE             AL   BROADCAST MEDIA

            RIGHT AROUND 3 INCHES. STORM TOTAL THROUGH 6 PM. FROM
            SOCIAL MEDIA.

0600 PM     SNOW             WALLSBORO               32.59N 86.21W
01/28/2014  E2.0 INCH        ELMORE             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             3 WSW EQUALITY          32.75N 86.15W
01/28/2014  E3.0 INCH        ELMORE             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             5 W MONTGOMERY          32.35N 86.38W
01/28/2014  E1.0 INCH        MONTGOMERY         AL   BROADCAST MEDIA

            LOCATION ESTIMATED. STORM TOTAL THROUGH 6 PM. FROM SOCIAL
            MEDIA.

0600 PM     SNOW             WETUMPKA                32.54N 86.20W
01/28/2014  E1.5 INCH        ELMORE             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             MARBURY                 32.70N 86.47W
01/28/2014  E3.0 INCH        AUTAUGA            AL   BROADCAST MEDIA

            MULTIPLE REPORTS OF 2 TO 3 INCHES. STORM TOTAL THROUGH 6
            PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             DAVENPORT               32.07N 86.41W
01/28/2014  E1.5 INCH        MONTGOMERY         AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             LETOHATCHEE             32.13N 86.49W
01/28/2014  E1.0 INCH        LOWNDES            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             ENTERPRISE              32.74N 86.62W
01/28/2014  E2.0 INCH        CHILTON            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             TITUS                   32.71N 86.32W
01/28/2014  E2.0 INCH        ELMORE             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             VALLEY GRANDE           32.52N 86.98W
01/28/2014  E1.0 INCH        DALLAS             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             VIDA JUNCTION           32.57N 86.68W
01/28/2014  E3.0 INCH        AUTAUGA            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

&&

AG
Local storm report, Jan 28, 10:01 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             OPELIKA                 32.65N 85.38W
01/28/2014  E2.5 INCH        LEE                AL   TRAINED SPOTTER

            UPDATED REPORT FROM EARLIER. STORM TOTAL SNOW
            ACCUMULATION WAS 2.5 INCHES. DURATION WAS ABOUT 4 HOURS.
            ICE UNDERNEATH THE SNOW.

&&

AG
Local storm report, Jan 28, 10:20 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             VALLEY                  32.82N 85.18W
01/28/2014  E1.5 INCH        CHAMBERS           AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 7 PM. FROM SOCIAL MEDIA.

0700 PM     SNOW             FREDONIA                32.99N 85.29W
01/28/2014  E2.0 INCH        CHAMBERS           AL   BROADCAST MEDIA

            MEASURED SLIGHTLY OVER 2 INCHES. STORM TOTAL THROUGH 7
            PM. FROM SOCIAL MEDIA.

0700 PM     SNOW             LADONIA                 32.46N 85.09W
01/28/2014  E2.0 INCH        RUSSELL            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 7 PM. FROM SOCIAL MEDIA.

0800 PM     SNOW             CUSSETA                 32.78N 85.31W
01/28/2014  E2.0 INCH        CHAMBERS           AL   BROADCAST MEDIA

            STORM TOTAL THOUGH 8 PM. FROM SOCIAL MEDIA.

0800 PM     SNOW             SMITHS STATION          32.54N 85.10W
01/28/2014  E2.0 INCH        LEE                AL   BROADCAST MEDIA

            REPORTS RANGED FROM 1 TO 2 INCHES ACROSS THE AREA. LAYER
            OF ICE UNDERNEATH. STORM TOTALS THROUGH 7 TO 8 PM. FROM
            SOCIAL MEDIA.

0800 PM     SNOW             PHENIX CITY             32.47N 85.01W
01/28/2014  E2.5 INCH        RUSSELL            AL   BROADCAST MEDIA

            REPORTS RANGED FROM 1.5 TO 2.5 INCHES AROUND THE CITY.
            STORM TOTAL THROUGH 8 PM. FROM SOCIAL MEDIA.

0900 PM     SNOW             BEAUREGARD              32.54N 85.37W
01/28/2014  E2.0 INCH        LEE                AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 9 PM. FROM SOCIAL MEDIA.

&&

AG
Local storm report, Jan 28, 10:30 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 PM CST TUE JAN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FREEZING RAIN    CLANTON                 32.84N 86.63W
01/28/2014  E0.00 INCH       CHILTON            AL   EMERGENCY MNGR

            BRIDGE ICING MM205 I-65

0814 AM     FREEZING RAIN    GREENSBORO              32.70N 87.59W
01/28/2014  E0.00 INCH       HALE               AL   EMERGENCY MNGR

            BRIDGE ICING HWYS 25, 69, AND 80

0834 AM     FREEZING RAIN    MONTGOMERY              32.35N 86.28W
01/28/2014  E0.00 INCH       MONTGOMERY         AL   BROADCAST MEDIA

            WSFA JOSH JOHNSON REPORTING OCCURRENCE AT STATION

0839 AM     SNOW             SYLACAUGA               33.18N 86.26W
01/28/2014  E0.0 INCH        TALLADEGA          AL   EMERGENCY MNGR

            COOSA VALLEY MEDICAL CENTER LIGHT SNOW COVERING PARK LOT.

0852 AM     FREEZING RAIN    HUGULEY                 32.83N 85.23W
01/28/2014  E0.00 INCH       CHAMBERS           AL   EMERGENCY MNGR

            I-85 BRIDGE ICING.

1028 AM     SNOW             COKER                   33.25N 87.69W
01/28/2014  E0.5 INCH        TUSCALOOSA         AL   FIRE DEPT/RESCUE

            US 82 AND UPPER COLUMBUS, ACCUMULATIONS ON ROADWAY EDGES.

0209 PM     SNOW             ENSLEY                  33.51N 86.89W
01/28/2014  E2.0 INCH        JEFFERSON          AL   TRAINED SPOTTER

            SOTRM SPOTTER REPORTED 2 INCHES OF SNOW IN ENSLEY.

0209 PM     SNOW             WEDOWEE                 33.31N 85.49W
01/28/2014  M2.0 INCH        RANDOLPH           AL   EMERGENCY MNGR

            EMA REPORTS 2 INCHES OF SNOW. SNOW DURATION 4 HOURS.

0310 PM     SNOW             BYNUM                   33.61N 85.96W
01/28/2014  E2.5 INCH        CALHOUN            AL   PUBLIC

            ABOUT 2.5 INCHES OF STORM TOTAL ACCUMULATION.

0430 PM     SNOW             1 NW PLANTERSVILLE      32.67N 86.94W
01/28/2014  M2.0 INCH        CHILTON            AL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A STORM TOTAL ACCUMULATION OF 2
            INCHES IN 6 HOURS. THE SNOW WAS PRECEDED BY A PERIOD OF
            HEAVY SLEET.

0510 PM     SNOW             CLANTON                 32.84N 86.63W
01/28/2014  M2.5 INCH        CHILTON            AL   LAW ENFORCEMENT

            STORM TOTAL OF 2.5 INCHES OF SNOW RECORDED AT THE 911
            CENTER IN DOWNTOWN CLANTON.

0530 PM     FREEZING RAIN    1 ESE MOUNT MEIGS       32.36N 86.08W
01/28/2014  E0.20 INCH       MONTGOMERY         AL   TRAINED SPOTTER

            DURATION GREATER THAN 6 HOURS. CURRENTLY LIGHT SNOW.

0545 PM     SNOW             4 E MONTGOMERY          32.36N 86.22W
01/28/2014  E0.3 INCH        MONTGOMERY         AL   AMATEUR RADIO

            A QUARTER INCH OF SNOW ACCUMULATION NEAR THE INTERSECTION
            OF CENTRAL PARKWAY AND WOODMERE ROAD. THERE WAS SOME ICE
            ACCUMULATION ON VEHICLES BUT NONE ACCUMULATING ON THE
            GROUND.

0545 PM     FREEZING RAIN    2 SW MONTGOMERY         32.34N 86.31W
01/28/2014  E0.20 INCH       MONTGOMERY         AL   BROADCAST MEDIA

            STORM TOTAL ACCUMULATION AT WSFA TV STUDIOS.

0548 PM     SNOW             2 SW MONTGOMERY         32.34N 86.31W
01/28/2014  M0.5 INCH        MONTGOMERY         AL   BROADCAST MEDIA

            HALF INCH OF SNOW SO FAR AT WSFA TV STUDIOS.

0550 PM     FREEZING RAIN    2 E PARKMANVILLE        32.39N 85.14W
01/28/2014  E0.30 INCH       RUSSELL            AL   TRAINED SPOTTER

            TRAINED SPOTTER REORTS APPROXIMATELY 0.3 INCHES OF TOTAL
            ICE ACCUMULATION SINCE PRECIP BEGAN THIS MORNING. THE
            FREEZING RAIN HAS NOW SWITCHED OVER TO SNOW.

0556 PM     SNOW             1 SE RAMER              32.04N 86.21W
01/28/2014  E0.3 INCH        MONTGOMERY         AL   TRAINED SPOTTER

            ABOUT ONE QUARTER OF AN INCH OF SNOW AFTER THE PRECIP
            SWITCHED OVER FROM FREEZING RAIN.

0556 PM     FREEZING RAIN    1 SE RAMER              32.04N 86.21W
01/28/2014  E0.25 INCH       MONTGOMERY         AL   TRAINED SPOTTER

            STORM TOTAL ACCUMULATION BEFORE PRECIP SWITCHED OVER TO
            SNOW.

0600 PM     SNOW             LOMAX                   32.88N 86.66W
01/28/2014  E3.0 INCH        CHILTON            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             DAVENPORT               32.07N 86.41W
01/28/2014  E1.5 INCH        MONTGOMERY         AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             MARBURY                 32.70N 86.47W
01/28/2014  E3.0 INCH        AUTAUGA            AL   BROADCAST MEDIA

            MULTIPLE REPORTS OF 2 TO 3 INCHES. STORM TOTAL THROUGH 6
            PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             WETUMPKA                32.54N 86.20W
01/28/2014  E1.5 INCH        ELMORE             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             5 W MONTGOMERY          32.35N 86.38W
01/28/2014  E1.0 INCH        MONTGOMERY         AL   BROADCAST MEDIA

            LOCATION ESTIMATED. STORM TOTAL THROUGH 6 PM. FROM SOCIAL
            MEDIA.

0600 PM     SNOW             3 WSW EQUALITY          32.75N 86.15W
01/28/2014  E3.0 INCH        ELMORE             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             WALLSBORO               32.59N 86.21W
01/28/2014  E2.0 INCH        ELMORE             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             DEATSVILLE              32.61N 86.40W
01/28/2014  E3.0 INCH        ELMORE             AL   BROADCAST MEDIA

            RIGHT AROUND 3 INCHES. STORM TOTAL THROUGH 6 PM. FROM
            SOCIAL MEDIA.

0600 PM     SNOW             PRATTVILLE              32.46N 86.45W
01/28/2014  E1.0 INCH        AUTAUGA            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             NEW SITE                33.04N 85.78W
01/28/2014  E3.0 INCH        TALLAPOOSA         AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             LETOHATCHEE             32.13N 86.49W
01/28/2014  E1.0 INCH        LOWNDES            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             VIDA JUNCTION           32.57N 86.68W
01/28/2014  E3.0 INCH        AUTAUGA            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             VALLEY GRANDE           32.52N 86.98W
01/28/2014  E1.0 INCH        DALLAS             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             TITUS                   32.71N 86.32W
01/28/2014  E2.0 INCH        ELMORE             AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0600 PM     SNOW             ENTERPRISE              32.74N 86.62W
01/28/2014  E2.0 INCH        CHILTON            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 6 PM. FROM SOCIAL MEDIA.

0615 PM     SNOW             OPELIKA                 32.65N 85.38W
01/28/2014  E1.8 INCH        LEE                AL   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES 1.75 INCHES OF SNOW SINCE EVENT
            BEGAN. LIGHT SNOW CONTINUES AT THIS TIME.

0630 PM     SNOW             1 ESE MOUNT MEIGS       32.36N 86.08W
01/28/2014  E0.5 INCH        MONTGOMERY         AL   TRAINED SPOTTER

            ABOUT HALF AN INCH OF SNOW ACCUMULATION SO FAR. DURATION
            ABOUT 3 HOURS. LIGHT SNOW CONTINUES.

0639 PM     SNOW             FULTONDALE              33.62N 86.80W
01/28/2014  E2.0 INCH        JEFFERSON          AL   PUBLIC

            A LITTLE OVER 2 INCHES OF SNOW COVERING THE GROUND IN
            FULTONDALE. THIS IS A STORM TOTAL ACCUMULATION.

0700 PM     SNOW             FREDONIA                32.99N 85.29W
01/28/2014  E2.0 INCH        CHAMBERS           AL   BROADCAST MEDIA

            MEASURED SLIGHTLY OVER 2 INCHES. STORM TOTAL THROUGH 7
            PM. FROM SOCIAL MEDIA.

0700 PM     SNOW             VALLEY                  32.82N 85.18W
01/28/2014  E1.5 INCH        CHAMBERS           AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 7 PM. FROM SOCIAL MEDIA.

0700 PM     SNOW             LADONIA                 32.46N 85.09W
01/28/2014  E2.0 INCH        RUSSELL            AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 7 PM. FROM SOCIAL MEDIA.

0800 PM     SNOW             SMITHS STATION          32.54N 85.10W
01/28/2014  E2.0 INCH        LEE                AL   BROADCAST MEDIA

            REPORTS RANGED FROM 1 TO 2 INCHES ACROSS THE AREA. LAYER
            OF ICE UNDERNEATH. STORM TOTALS THROUGH 7 TO 8 PM. FROM
            SOCIAL MEDIA.

0800 PM     SNOW             PHENIX CITY             32.47N 85.01W
01/28/2014  E2.5 INCH        RUSSELL            AL   BROADCAST MEDIA

            REPORTS RANGED FROM 1.5 TO 2.5 INCHES AROUND THE CITY.
            STORM TOTAL THROUGH 8 PM. FROM SOCIAL MEDIA.

0800 PM     SNOW             CUSSETA                 32.78N 85.31W
01/28/2014  E2.0 INCH        CHAMBERS           AL   BROADCAST MEDIA

            STORM TOTAL THOUGH 8 PM. FROM SOCIAL MEDIA.

0900 PM     SNOW             BEAUREGARD              32.54N 85.37W
01/28/2014  E2.0 INCH        LEE                AL   BROADCAST MEDIA

            STORM TOTAL THROUGH 9 PM. FROM SOCIAL MEDIA.

1000 PM     SNOW             OPELIKA                 32.65N 85.38W
01/28/2014  E2.5 INCH        LEE                AL   TRAINED SPOTTER

            UPDATED REPORT FROM EARLIER. STORM TOTAL SNOW
            ACCUMULATION WAS 2.5 INCHES. DURATION WAS ABOUT 4 HOURS.
            ICE UNDERNEATH THE SNOW.

&&

AG

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:13 AM CSTHard Freeze WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more30 hr

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.